Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 69, NWS Quad Cities, IA

June 26, 2005Carroll County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 26, 2005, 3:34 PM CDT for Carroll County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2005, 3:34 PM CDT (20:34 UTC)
Expired
Jun 26, 2005, 4:01 PM CDT
In force
27 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Carroll County, IL

The radar

The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 262034
SVRDVN
ILC015-262130-
/O.NEW.KDVN.SV.W.0069.050626T2034Z-050626T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
334 PM CDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARROLL COUNTY IN NORTHWEST ILLINOIS

* UNTIL 430 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SHANNON...OR ABOUT 13 MILES EAST OF MOUNT
  CARROLL...AND MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHANNON BY 355 PM CDT

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4202 8992 4196 8968 4221 8969 4222 8977

$$

JAZ
2 follow-up statements
000 
WWUS53 KDVN 262049
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 PM CDT SUN JUN 26 2005

ILC015-262130-
/O.CON.KDVN.SV.W.0069.000000T0000Z-050626T2130Z/
CARROLL IL-
349 PM CDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
NORTHEASTERN CARROLL COUNTY...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHANNON...OR ABOUT 10 MILES SOUTHWEST OF FREEPORT...
MOVING NORTHEAST AT 5 MPH.

THE CARROLL COUNTY SHERIFF REPORTED THAT THIS STORM HAS KNOCKED DOWN 
POWER LINES IN THE COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN CARROLL COUNTY AT 400 PM CDT

LAT...LON 4202 8992 4196 8968 4221 8969 4222 8977

$$

JAZ
000 
WWUS53 KDVN 262101
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 PM CDT SUN JUN 26 2005

ILC015-262110-
/O.CAN.KDVN.SV.W.0069.000000T0000Z-050626T2130Z/
CARROLL IL-
400 PM CDT SUN JUN 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PRODUCED THE DAMAGE IN NORTHEASTERN 
CARROLL COUNTY HAS EXITED THE COUNTY. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4202 8992 4196 8968 4221 8969 4222 8977

$$

JAZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:25 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 26, 3:25 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 PM CDT SUN JUN 26 2005

.SYNOPSIS...
SUMMER WEATHER CONTINUES AGAIN FOR MUCH OF THE CWA WITH MANY
LOCATIONS...ESPECIALLY SOUTH OF I-80...IN THE 90S. A SURFACE FRONT
EXTENDED ROUGHLY ALONG U.S. HIGHWAY 30. TEMPS HAVE BEEN COOLER TO
THE N OF THE FRONT...IN THE 70S AND 80S...HELPED AT LEAST PARTIALLY
BY CI. SOME -TSRA/TSRA HAVE DEVELOPED MAINLY ON THE IL SIDE OF THE
MISSISSIPPI RIVER...NORTH OF THE FRONT. ELSEWHERE A CU FIELD EXISTS
INVOF THE FRONT...AND MODERATE CU IN SOME PLACES.
&&

.SHORT TERM (TONIGHT THROUGH MIDDAY MONDAY)...
MAIN CHALLENGE IS PRECIP POSSIBILITIES THIS EVENING. TSRA IS ALREADY
ONGOING MAINLY ON THE IL SIDE OF THE RIVER. ORIGINALLY THOUGHT THAT
WE WOULD SEE SOME TSRA ON THE IOWA SIDE AS WELL...ESPECIALLY ALONG
AND NORTH OF U.S. HIGHWAY 30...BUT THE FRONT IS BECOMING MORE
DIFFUSE. TSRA THREAT MAY BE LESS THAN ORIGINALLY THOUGHT...BUT WILL
STAY WITH ORIGINAL THINKING SINCE GOING POPS ARE LOW ANYWAY.
FORECAST CAN BE UPDATED LATER IF NECESSARY.

AFTER A MILD NIGHT TONIGHT...THE HEAT RETURNS FOR MONDAY.
..JAZ..

&&

.LONG TERM (MONDAY AFTERNOON THROUGH SUNDAY)..
MONDAY AFTERNOON THROUGH TUESDAY NIGHT IS RELATIVELY ACTIVE...THOUGH
MORE SO TO OUR WEST AND NORTH.  THE LOW PRESSURE SYSTEM THAT IS
DEVELOPING OVER THE HIGH PLAINS TODAY FINALLY BEGINS TO OOZE EAST ON
MONDAY...AND MONDAY NIGHT DEVELOPS AN MCS WHICH MOVES SLOWLY EAST
WITH AN UPPER LEVEL SHORT WAVE...MOVING INTO THE WESTERN PORTIONS OF
THE CWA EARLY TUESDAY MORNING BEFORE DISSIPATING.  THIS HELPS THE
FRONT TO LAY OUT GENERALLY FROM CENTRAL KANSAS TO NORTHERN
MICHIGAN.  WE SHOULD BE ON THE WARM SIDE OF THIS FRONT ON TUESDAY
AND TUESDAY NIGHT...FOR MORE WARM NIGHTS AND HOT AFTERNOONS.  THE
FRONT EXPECTED TO AFFECT THE AREA ON WEDNESDAY MAY GET CLOSE ENOUGH
TO THE AREA TUESDAY NIGHT TO DRAG IN SOME CONVECTION...SO HAVE LOW
CHANCE POPS AFTER MIDNIGHT.

WEDNESDAY THROUGH SUNDAY...THE MAIN SHOW FOR PRECIPITATION CHANCES
IS WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY...WITH A COLD FRONT
PROGGED TO DROP SOUTHEAST ACROSS THE AREA.  MODELS BEGINNING TO
CONVERGE ON WEDNESDAY OR WEDNESDAY NIGHT FOR FROPA TIMING...WITH
SOME PRECIPITATION LINGERING INTO THURSDAY.  THINGS COULD BE QUITE
INTERESTING DURING THIS TIME FRAME.  ONCE THIS SYSTEM MOVES THROUGH
THINGS WILL GET QUIET AGAIN...WITH A SURFACE RIDGE BUILDING INTO THE
CWA FOR FRIDAY AND SATURDAY.  BY NEXT SUNDAY WE GET BACK INTO RETURN
FLOW...AND THE SLOW WARMING TREND OF SATURDAY SHOULD GET EVEN WARMER.
..LE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

JAZ/LE
Hazardous weather outlook, Jun 26, 11:47 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 AM CDT SUN JUN 26 2005

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
508 AM CDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI...
NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE NORTH OF I-80 FROM
LATE THIS MORNING THROUGH THIS EVENING...WITH THE BEST CHANCES ALONG
AND NORTH OF U.S. HIGHWAY 30. JUST LIKE SATURDAY EVENING...SOME OF
THESE STORMS MAY BECOME SEVERE. STRONG GUSTY WINDS AND VERY HEAVY
RAIN ARE THE MAIN THREATS.

OUTSIDE OF THE RAIN...HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS
MOST OF THE AREA. HIGHS WILL RANGE FROM THE MIDDLE 80S IN THE
NORTHWEST TO THE MIDDLE 90S ACROSS THE SOUTHEAST. HEAT INDICES WILL
BE AS HIGH AS THE UPPER 90S TO AROUND 105 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT AND HUMID CONDITIONS WILL BE SEEN MONDAY THROUGH WEDNESDAY WITH
HEAT INDICES 95 TO 100 EACH AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY
MORNING...MAINLY WEST OF A LINE FROM DUBUQUE IOWA TO KAHOKA
MISSOURI.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT AND
WEDNESDAY MORNING. AGAIN...THE MOST LIKELY AREA IS WEST OF A LINE
FROM DUBUQUE IOWA TO KAHOKA MISSOURI.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE WEDNESDAY
NIGHT AND THURSDAY. THIS FRONT WILL BRING A SMALL THREAT OF
THUNDERSTORMS TO THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY ANYWHERE FROM LATE MORNING
INTO THIS EVENING...ESPECIALLY ALONG AND NORTH OF U.S. HIGHWAY 30.

JAZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:37 PM CDTSevere Thunderstorm WarningDVNJo Daviess, Stephenson32 min
Jun 25, 9:18 PM CDTSevere Thunderstorm WarningDVNJo Daviess27 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.